Alert archive / Wisconsin / Freeze Warnings in 2012
Freeze Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Apr 20, 2012, 4:18 AM CDT for 7 counties in Wisconsin. It took effect at Apr 21, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2012, 4:18 AM CDT (09:18 UTC)
- In effect from
- Apr 21, 2012, 1:00 AM CDT
- Expired
- Apr 21, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 703 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316 WWUS73 KGRB 200918 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 418 AM CDT FRI APR 20 2012 ...A HARD FREEZE POSSIBLE TONIGHT... .CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S TONIGHT OVER CENTRAL WISCONSIN. IF YOU HAVE COLD SENSITIVE VEGETATION OUTSIDE YOU SHOULD CONSIDER PROTECTING IT IF POSSIBLE. WIZ020-030-031-035>037-045-201730- /O.NEW.KGRB.FZ.W.0010.120421T0600Z-120421T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 418 AM CDT FRI APR 20 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S. * THE COLD TEMPERATURES COULD DAMAGE COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
188 WWUS73 KGRB 201805 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 105 PM CDT FRI APR 20 2012 ...A HARD FREEZE POSSIBLE TONIGHT... .CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S TONIGHT OVER CENTRAL WISCONSIN. IF YOU HAVE COLD SENSITIVE VEGETATION OUTSIDE YOU SHOULD CONSIDER PROTECTING IT IF POSSIBLE. WIZ020-030-031-035>037-045-210215- /O.CON.KGRB.FZ.W.0010.120421T0600Z-120421T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 105 PM CDT FRI APR 20 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S. * THE COLD TEMPERATURES COULD DAMAGE COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MG
762 WWUS73 KGRB 202024 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 324 PM CDT FRI APR 20 2012 ...A HARD FREEZE IS EXPECTED IN CENTRAL WISCONSIN TONIGHT... .CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S TONIGHT OVER CENTRAL WISCONSIN. IF YOU HAVE COLD SENSITIVE VEGETATION OUTSIDE YOU SHOULD CONSIDER PROTECTING IT IF POSSIBLE. WIZ020-030-031-035>037-045-210430- /O.CON.KGRB.FZ.W.0010.120421T0600Z-120421T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 324 PM CDT FRI APR 20 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S. * THE COLD TEMPERATURES COULD DAMAGE COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MG
980 WWUS73 KGRB 210332 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1032 PM CDT FRI APR 20 2012 ...A HARD FREEZE IS EXPECTED OVER CENTRAL WISCONSIN TONIGHT... .CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S OVERNIGHT OVER CENTRAL WISCONSIN. IF YOU HAVE COLD SENSITIVE VEGETATION OUTSIDE YOU SHOULD CONSIDER PROTECTING IT IF POSSIBLE. WIZ020-030-031-035>037-045-211300- /O.CON.KGRB.FZ.W.0010.120421T0600Z-120421T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 1032 PM CDT FRI APR 20 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY... * TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S. * THE COLD TEMPERATURES COULD DAMAGE COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Apr 19, 10:45 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Apr 19, 10:45 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1045 PM CDT THU APR 19 2012 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .UPDATE...PCPN INTENSITY...LIKELY THE MELTING OF BIG WET SNOWFLAKES...OBVIOUSLY PLAYING A ROLE IN COOLING LOW-LEVELS ENOUGH TO ALLOW SNOW REACH THE GROUND. LIQUID PCPN STILL OCCURRING WHERE INTENSITIES WERE LIGHTER ON THE NW FLANK OF THE PCPN SHIELD. HAVE TO ADMIT TO BEING SURPRISED WE GOT AS MUCH COOLING AS WE DID GIVEN THE WARM SFC WET-BULB TEMPS AT THE START OF THE EVENT. THE SRN EDGE OF THE RN/SN LINE NOW COMING MORE INTO ALIGNMENT WITH THE ZERO DEGREE ISOTHERM ALOFT. SO THINK WE ARE LIKELY TO SEE A MORE GRADUAL SWD SHIFT IN THE SNOW AREA THE REST OF THE NGT. DON/T EXPECT MUCH IN THE WAY OF ACCUMS IN AREAS WHERE SNOW ISN/T FALLING BY NOW. LOOKING AT HOW QUICKLY PCPN IS DIMINISHING OUT TO THE WEST... PROBABLY COULD HAVE ENDED WRN PART OF ADVISORY EVEN SOONER THAN THE ADJUSTED 4 AM TIME I WENT WITH LAST HOUR/S UPDATE. BUT THAT SHOULD BE AT LEAST A BETTER APPROXIMATION THAN PREVIOUS 7 AM EXPIRATION. BASED ON SNOWFALL CRITERIA ALONE MAY NOT HAVE NEEDED ADVISORY AT ALL FOR WOOD/PORTAGE AND MAYBE EVEN MARATHON. BUT STARTED GETTING REPORTS OF TRAVEL ISSUES DUE TO SLUSH ON THE ROADS...SO KEEPING ADVISORY SEEMED THE BEST WAY TO GO EVEN IF MANY LOCATIONS IN THE SW CORNER OF THE FCST AREA DON/T MEET CRITERIA. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 839 PM CDT THU APR 19 2012... UPDATE...WL TWEAK THE ADVISORY. MAIN CHG WL BE TO DROP IT SOONER BACK IN CENTRAL WI...AS PCPN PULLING OUT MORE QUICKLY. TOYED WITH PULLING PORTAGE...AS DON/T THINK MOST OF THE COUNTY WL GET MUCH SNOW. BUT IN THE END DECIDED TO JUST KEEP IT IN AND SPECIFY TOTALS WL BE MAINLY NW OF STE. NEED TO ADJUST SOME SNOW ACCUM GRIDS AND WX GRIDS LATER TNGT. UPDATED FCST SUITE WL BE OUT ASAP. SKOWRONSKI DISCUSSION ISSUED AT 531 PM CDT THU APR 19 2012... UPDATE...TRICKY FCST TNGT. RAIN EXPECTED TO CHG TO SNOW ON THE NW FLANK OF SML BUT FAIRLY INTENSE CYCLONE TRACKING TOWARD THE AREA. SYSTEM SHOULD REMAIN AN OPEN WAVE...SO THE HEAVIEST PCPN WL FALL AS THE SFC LOW APPROACHES WITH A SHARP DECR IN INTENSITY ONCE IT CROSSES JUST S OF THE AREA AND STARTS TO HEAD OFF TO THE E. CERTAINLY GOING TO GET ENOUGH PCPN TO PRODUCE WARNING CRITERIA SNOWS...IF IT WAS ALL OR MOSTLY SNOW. PROBLEM IS THE CHANGEOVER. HAVE WORKED THESE LATE SEASON EVENTS IN THE PAST...AND THE ONE THING THAT BOTHERS ME RIGHT NOW IS THAT SFC/LOW-LEVEL WET-BULB TEMPS ARE ALL WELL ABV FZG. MODELS INSIST LOW-LEVEL TEMPS WL COOL OVERNIGHT...BUT HAVING WET-BULB TEMPS ABV FZG WL LIMIT THE HELP FM EVAPORATIVE COOLING WHICH CAN OFTEN HELP GET THE CHANGEOVER GOING AT THIS TIME OF YEAR. MELTING OF THE FALLING SNOW WL PROVIDE SOME COOLING...BUT CAN/T LOSE TOO MUCH OF THE EVENT TO LIQUID IF FCST SNOWFALL TOTALS ARE TO WORK OUT. GOING FCST OKAY FOR NOW...WL CONT TO MONITOR AND PROBABLY MAKE SOME ADJUSTMENTS LATER THIS EVENING. RECEIVED ONE REPORT THUS FAR OF A MIX. THAT WAS FM OUT IN WAUPACA COUNTY ABOUT AN HR AGO. RADAR RETURNS AND RUC MODEL SOUNDINGS SUGGEST THAT WAS PROBABLY SLEET. SKOWRONSKI DISCUSSION ISSUED AT 339 PM CDT THU APR 19 2012... SHORT TERM...TONIGHT AND FRIDAY. POTENTIAL FOR SIGNIFICANT SNOWFALL IS THE MAIN CONCERN FOR TONIGHT. THE MODELS...BASED ON TIME/HEIGHT SECTIONS...HAD SOME SUBSTANTIAL DIFFERENCES IN THEIR PRECIPITATION TYPE FORECASTS. THE 09Z SREF HAD 0.87 INCHES LIQUID EQUIVALENT OF SNOW STARTING AROUND 00Z AT RHI WHILE THE 12Z NAM KEPT IT ALL RAIN WITH ONLY 0.04 TOTAL QPF. LOW PRESSURE CENTERED AROUND NORTHWEST MISSOURI AT 20Z...IS FORECAST TO PUSH NORTHEAST AND CROSS SOUTHERN LOWER MICHIGAN ON FRIDAY. STRONG COLD ADVECTION IS EXPECTED TO CHANGE THE PRECIPITATION TO SNOW. UPPER DIVERGENCE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET MAX...ALONG WITH MID LEVEL SHORT WAVE ENERGY WILL ACT WITH THE LOW TO PRODUCE PLENTY OF PRECIPITATION. THERE IS ENOUGH MOISTURE ASSOCIATED WITH THE SYSTEM TO SPREAD WARNING CRITERIA SNOW ACROSS A LARGE PART OF THE AREA...BUT MUCH OF THE PRECIPITATION WILL HAVE FALLEN BEFORE TEMPERATURES BECOME COOL ENOUGH FOR SNOW...ESPECIALLY IN THE SOUTHEAST PART OF THE FORECAST AREA. HAVE KEPT TOTALS IN THE HIGHEST SWATH OF SNOW BELOW WARNING CRITERIA AS A RESULT OF THIS. ENDED UP GOING WITH...OR AT LEAST CLOSE TO...THE HPC WINTER WEATHER ACCUMULATION TOTALS. HAVE OPTED TO KEEP THE ADVISORY AND ADD WOOD AND PORTAGE COUNTIES FOR HIGHER AMOUNTS IN THE NORTHERN PARTS OF THOSE COUNTIES. THE SYSTEM SHOULD MOVE FAIRLY QUICKLY SO ONLY HELD ONTO SOME CHANCE POPS EARLY FRIDAY MORNING. THIS FORECAST MAY REQUIRE MAJOR SURGERY SO STAY TUNED FOR FURTHER UPDATES. LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY ZONAL FLOW EARLY IN PERIOD...WILL BECOME AMPLIFIED BY END OF WEEKEND WITH TROF OVER EASTERN STATES AND OFF WEST COAST AND RIDGE IN BETWEEN. TEMPERATURES WILL START OUT AT OR SLIGHTLY BELOW NORMAL AND THEN SHOULD TRANSITION TO ABOVE NORMAL LEVELS BY THE END OF NEXT WEEK AS UPPER RIDGE SHIFTS EASTWARD. MID RANGE MODELS SHOWING SIG VARIABILITY WITH SMALLER SCALE/WEAK FEATURES THROUGH THE EXTENDED. INITIALLY WILL DEAL WITH CLIPPER TYPE SYSTEM DROPPING OUT OF CANADA...MOVING THROUGH STATE LATER SAT INTO SUNDAY. TIMING AND STRENGTH VARIABLE. HAVE STAYED WITH LOWER CHANCE POPS. MODELS STILL SUGGEST SOME STEEP LAPSE RATES INTO MONDAY WITH CHANCE OF SHOWERS CONTINUING. WAA BEGINS TUE...AGAIN MERITING LOW POPS. SOME OF THE MODELS SUGGEST BAROCLINIC ZONE LINGERING OVER NORTHERN WI THROUGH THE LATER PART OF PERIOD...WITH SOME INSTABILITY PRESENT. AGAIN TIMING IN ISSUE. RIGHT NOW WILL HIGHLIGHT THU WITH SMALL POPS. MARINE...LOW MOVING NORTH EAST OUT OF PLAINS THROUGH CHICAGO REGION WILL BRING INCREASING NE WINDS TO THE AREA. STRONGEST GRADIENT AND FUNNELING OF WINDS EXPECTED OVER SOUTHERN BAY AND LAKESHORE SOUTH OF STURGEON BAY. MINIMAL GALE GUST EXPECTED LATE TONIGHT THROUGH FRI MORNING. && .AVIATION...FOR 06Z TAFS. LOWER-END VFR/IFR CIGS WL PREVAIL THE REST OF THE NGT. CONDITIONS SHOULD IMPROVE FRIDAY AS THE STORM SYSTEM BRINING THE PRECIPITAITON TO THE AREA PULLS AWAY TO THE EAST. SKOWRONSKI && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 AM CDT FRIDAY FOR WIZ013-019>021- 031-073-074. WINTER WEATHER ADVISORY UNTIL 4 AM CDT FRIDAY FOR WIZ030-035-036. &&
Hazardous weather outlook, Apr 19, 3:56 PM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 356 PM CDT THU APR 19 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 356 PM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SEVERAL INCHES OF SNOW COULD PRODUCE HAZARDOUS TRAVEL CONDITIONS TONIGHT IN CENTRAL AND NORTHEAST WISCONSIN. THE SNOW WILL BE WET AND COULD DAMAGE TREES AND POWER LINES IN SOME PLACES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-202100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 356 PM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NORTHEAST WINDS WILL INCREASE TO NEAR GALE FORCE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NORTHEAST GALES OR NEAR GALE FORCE WINDS WILL CONTINUE FRIDAY MORNING. MG/TE
In the hours before
Special weather statement, Apr 19, 10:45 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1045 PM CDT THU APR 19 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200730- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 1045 PM CDT THU APR 19 2012 ...SNOW FALLING ACROSS PORTIONS OF CENTRAL THROUGH NORTHEAST WISCONSIN...WITH RAIN ELSEWHERE... A LARGE PRECIPITATION SHIELD FROM A STORM SYSTEM TRACKING TOWARD NORTHERN ILLINOIS OVERSPREAD MUCH OF WISCONSIN LATE THURSDAY. THE NORTHERN EDGE OF THE PRECIPITATION EXTENDED FROM NEAR RHINELANDER TO IRON MOUNTAIN MICHIGAN...AND LITTLE FURTHER NORTHWARD PROGRESS IS ANTICIPATED. COLDER AIR WORKING INTO THE REGION RESULTED IN THE RAIN CHANGING TO MAINLY SNOW ACROSS PORTIONS OF CENTRAL THROUGH NORTHEAST WISCONSIN. THESE AREAS WILL CONTINUE TO RECEIVE MAINLY SNOW...THOUGH IT WILL BE MIXED WITH RAIN AT TIMES. THE PRECIPITATION WILL DIMINISH FROM WEST TO EAST AFTER MIDNIGHT. LOCATIONS WITH TEMPERATURES WITHIN A FEW DEGREES OF FREEZING WERE EXPERIENCING SNOW ACCUMULATIONS ON GRASSY AREAS...AND SOME SLIPPERY SPOTS WERE ALSO REPORTED ON ROADWAYS. ANYONE TRAVELING ACROSS CENTRAL OR NORTHEAST WISCONSIN THIS EVENING SHOULD BE PREPARED FOR THE POSSIBILITY OF ENCOUNTERING SLIPPERY ROADWAYS. SNOWFALL TOTALS WILL BE HELD DOWN BY WARM SURFACES...AND THE SNOW BEING MIXED WITH RAIN AT TIMES. MOST LOCATIONS IN A BAND FROM MARSHFIELD AND WAUSAU...NORTHEAST...TO WAUSAUKEE...WILL END UP WITH 1 TO 4 INCHES OF SNOW. THE SNOW WILL ALREADY BE MELTING BY MORNING. AREAS TO THE SOUTHEAST OF THE SNOW WILL RECEIVE MAINLY RAIN...THOUGH IT COULD MIX WITH SNOW FOR A SHORT TIME BEFORE IT DIMINISHES LATE. THE WIDESPREAD SOAKING RAIN WILL PROBABLY END UP BEING OF BENEFIT TO MANY AGRICULTURAL INTERESTS...AS PRECIPITATION HAS BEEN RATHER LIGHT IN THIS PART OF THE STATE THE PAST FEW WEEKS. SKOWRONSKI WEATHER.GOV/GREENBAY
Special weather statement, Apr 20, 1:48 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 148 AM CDT FRI APR 20 2012 WIZ013-019>021-031-073-074-200900- NORTHERN MARINETTE-LANGLADE-MENOMINEE-NORTHERN OCONTO-SHAWANO- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...ANTIGO...KESHENA...CRIVITZ 148 AM CDT FRI APR 20 2012 SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS...AND DIMINISH JUST BEFORE DAYBREAK. SOME ROADS AND SIDEWALKS WILL LIKELY BE SLIPPERY...SO TRAVEL WITH CARE. WIZ030-035-036-200900- MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT 148 AM CDT FRI APR 20 2012 LIGHT SNOW WILL DIMINISH TO FLURRIES OR SPRINKLES FROM WEST TO EAST DURING THE EARLY MORNING HOURS. SOME ROADS AND SIDEWALKS WILL BE SLIPPERY SO TRAVEL WITH CARE. WIZ037-045-200900- WAUPACA-WAUSHARA- INCLUDING THE CITY OF...WAUTOMA 148 AM CDT FRI APR 20 2012 LIGHT RAIN WILL MIX WITH OR CHANGE TO SNOW DURING THE EARLY MORNING HOURS. IT MAY WHITEN THE GRASS IN SOME AREAS. WIZ038-039-200900- OUTAGAMIE-BROWN- INCLUDING THE CITIES OF...APPLETON...GREEN BAY 148 AM CDT FRI APR 20 2012 RAIN WILL PROBABLY CHANGE TO SNOW IN GREEN BAY AND APPLETON BETWEEN 3 AM AND 4 AM. IT COULD WHITEN THE GRASS IN SOME PLACES. WIZ022-200900- DOOR- INCLUDING THE CITY OF...STURGEON BAY 148 AM CDT FRI APR 20 2012 SNOW WILL CONTINUE OVER NORTHERN DOOR COUNTY...WHERE AN INCH OR TWO MAY ACCUMULATE ON GRASSY SURFACES. RAIN WILL CHANGE TO SNOW OVER SOUTHERN DOOR COUNTY DURING THE EARLY MORNING HOURS. RDM
Local storm report, Apr 20, 2:34 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
234 AM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM SNOW PLOVER 44.45N 89.53W
04/20/2012 M0.5 INCH PORTAGE WI TRAINED SPOTTER
SNOWFALL MEASURED BETWEEN A QUARTER TO HALF INCH.
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:05 PM CDT | Small Craft Advisory | GRB | 13 hr |
Nearby
Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.